Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 15, 2007, 9:35 PM CDT for Beadle County, South Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 9:35 PM CDT (02:35 UTC)
- Expired
- Jun 15, 2007, 9:54 PM CDT
- In force
- 19 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 160235 SVRFSD SDC005-160315- /O.NEW.KFSD.SV.W.0125.070616T0235Z-070616T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 1015 PM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF YALE TO 11 MILES WEST OF WOLSEY...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF HURON TO 16 MILES SOUTHEAST OF MILLER...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WOLSEY AROUND 945 PM CDT... YALE AROUND 1005 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4463 9787 4439 9870 4431 9868 4444 9786 $$ RSR
1 follow-up statement
000 WWUS53 KFSD 160254 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 954 PM CDT FRI JUN 15 2007 SDC005-160304- /O.CAN.KFSD.SV.W.0125.000000T0000Z-070616T0315Z/ BEADLE SD- 954 PM CDT FRI JUN 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BEADLE COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4463 9787 4439 9870 4431 9868 4444 9786 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:42 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 15, 3:42 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 PM CDT FRI JUN 15 2007 .DISCUSSION... WEAK CDFNT DROPPING S THRU NRN SD WL STALL LATE TONIGHT ALONG I90. ISOLD TRW CURRENTLY OVR NRN CWA DEVELOPED AS CONVECTIVE TEMPS WERE REACHED AND ALONG A NARROW AREA OF DEEPER MOISTURE. FELL THRU EVE...MOST OF ACTVY WITH BE ISOLD AND LIMITED TO AREAS N OF I90. LATER IN THE EVE...STONGER S/W WL INTERACT WITH SFC BNDRY AND ALSO INCREASE LLJ SLIGHTLY. SO WUD EXPECT SCT TRW TO DEVELOP ACRS NRN CWA DURING NIGHT...POSSIBLY AS FAR S AS I90. CUD BE A FEW SVR STORMS WITH HAIL MAIN THREAT...BUT AS DAYTIME HTG DISAPPEARS...SVR THREAT SHUD BE OVER. WENT SLIGHTLY HIGH ON LOW TEMPS TONIGHT AS WEAK CONVERGENCE NR FNT SHUD HOLD TEMPS UP A BIT. LATE NIGHT CONVECTION THAT DEVELOPS JUST NORTH OF THE BOUNDARY IS EXPECTED TO BE ONGOING INTO SATURDAY MORNING OVER SW MN. THAT SHOULD EXIT BY MID MORNING. THAT WILL LEAVE AN OUTFLOW BNDY/FRONT NEAR I90 BY LATE MORNING. NO REAL CAP EXISTS ABOVE THIS BOUNDARY AND BOTH GFS AND MET SUGGEST THAT BY EARLY AFTERNOON THE COMBINATION OF WEAK LIFT AND WARMING WILL ERODE ANY CONVECTIVE INHIBITION NEAR THE BOUNDARY. BASED UPON MEAN WIND FLOW...THESE STORMS SHOULD MOVE TO THE NORTH. A STRONG SOUTHERLY FLOW TO THE SOUTH OF THE FRONT...SHOULD KEEP ANY OUTFLOW BOUNDARIES FROM PROGRESSSING TOO FAR SOUTH AND SFC BNDY WILL SLOWLY MOVE NORTH SO EXPECT THAT CONVECTIVE DEVELOPMENT WILL GRADUALLY SHIFT NORTH OF I90 DURING THE AFTERNOON. SHEAR TOMORROW IS LOW...LESS THAN 20 KTS...SO IF ANY SEVERE WEATHER DOES OCCUR IT WOULD BE PULSE HAIL AND THAT SHOULD BE SOMEWHAT ISOLATED GIVEN RELATIVELY LOW INSTABILITY. HIGHS SOUTH OF THE BOUNDARY WILL RISE WELL INTO THE 80S WITH DEW POINTS AGAIN IN THE 60S. NORTH OF THE BOUNDARY...THE CONVECTION AND CLOUDS WILL KEEP TEMPERATURES IN THE UPPER 70S TO LOWER 80S. ANY CONVECTION SHOULD END WITH THE LOSS OF DAYTIME HEATING. THEN...THE FRONT WILL ACCELERATE NORTH LEAVING ANY ELEVATED THREAT INTO NORTH DAKOTA. A STRONG LOW LEVEL JET WILL SET UP AND HAVE KEPT LOWS MILD AS DEW POINTS SLOWLY RISE AND WINDS REMAIN RELATIVELY STRONG. EXPECT THAT BUFFALO RIDGE AND EAST WILL SEE LOWS NEAR 70 AS SSW 40 KT LLJ DEVELOPS AND 925 MB TEMPS ARE ABOVE 20 C. SUNDAY WILL BE A WINDY...HUMID AND VERY WARM DAY. EXPECT THAT DEW POINTS WILL BE APPROACHING 70 DEGREES AND TEMPS WILL BE APPROACHING THE LOWER 90S IN MOST AREAS. THIS WILL PLACE HEAT INDICES IN THE LOW TO MID 90S SO IT WILL FEEL LIKE THE WARMEST DAY OF THE YEAR. CWA WILL BE VERY CAPPED AS 700 MB TEMPS ARE +13 TO +16 AND MLCIN OF -250 TO -500 J/KG. DURING THE AFTERNOON AND THE UPPER WAVE REMAINS WELL WEST OF THE CWA. THEREFORE REMOVED THE CHANCE OF PRECIP FOR SUNDAY. THE FRONT WILL APPROACH ON SUNDAY NIGHT. THE GFS HAS REALLY MOVED TOWARD THE ECMWF AND CANADIAN WITH THIS SYSTEM AND FOR EVOLUTION INTO MID WEEK. IN FACT...EXPECT THAT A SOLUTION SIMILAR TO THE ECMWF IS MOST LIKELY WHICH WOULD RESULT IN THE PV ANOMALY ON MONDAY SHEARING OFF TO THE NORTHEAST INTO ONTARIO AS A STRONGER SECOND WAVE DIGS INTO THE PACIFIC NW. THIS WOULD MEAN A WEAKER FROPA THAT WOULD SLOW AS IT MOVE EAST OF I29 ON MONDAY MORNING. IT WOULD ALSO MEAN LESS COOLING ALOFT AND PREVENT WIDESPREAD DEVELOPMENT OF CONVECTION OVER MUCH OF THE CWA. THEREFORE...HAVE SLOWED THE TIMING OF PRECIPITATION ON SUNDAY NIGHT WITH CONVECTION LIKELY NOT REACHING THE JAMES VALLEY UNTIL AFTER SUNSET AND HAVE ONLY 20 POPS GOING INTO NW IA LATE IN THE NIGHT. ONLY WENT ABOVE 50 PERCENT CHANCE IN EAST CENTRAL SD TOWARD MARSHALL MN. ON MONDAY THE FRONT WILL LIMP THROUGH THE REMAINDER OF THE CWA. EXPECT THAT IT WILL LIKELY STALL NEAR I80 DURING THE EVENING BEFORE RETURN FLOW SETS UP ON MONDAY NIGHT. WHILE MORNING CONVECTION SEEMS LESS LIKELY IN NW IA...THE FRONT MAY STILL BE AROUND KSPW AND KSLB MONDAY AFTERNOON AND RAISED POPS DURING THE AFTERNOON TO 50. DEW POINTS WILL LIKELY FALL SOME BUT THE DRY AIR WILL STUGGLE TO GO TOO FAR SOUTH OF I90 AS FLOW WILL QUICKLY SWITCH TO SOUTHEAST BY MONDAY EVENING. THIS WILL HELP KEEP MIN TEMPS CLOSER TO 60 ON MONDAY NIGHT. AS ALLUDED TO ABOVE...HAVE REALLY SIDED TOWARD THE ECMWF FOR THE EXTENDED ALTHOUGH TOWARD NEXT THU AND FRI...IT MAY BE TOO AMPLIFIED. THE 00Z GFS ENSEMBLE HAD SEVERAL MEMBERS THAT WERE SIMILAR TO THE ECMWF AND THE CANADIAN WAS MUCH CLOSER TO THIS MODEL. THE 12Z GFS HAS ALSO MOVED IN THIS DIRECTION AND EXPECTATION IS THAT A STRONGER WAVE WILL DEVELOP ON THE WEST COAST EARLY NEXT WEEK THAN THE GFS IS CURRENLTY SHOWING. THIS WILL MOVE EAST BY TUESDAY AND ALLOW THE SURFACE BOUNARY TO APPROACH THE IOWA AND MINNESOTA BORDER DURING THE DAY. IN ADDITION...DEW POINTS WELL INTO THE 60S WILL COME NORTH AS LOW PRESSURE DEVELOPS SOMEWHERE IN THE CENTRAL PLAINS. EXPECTATION IS THAT ATMOSPHERE WILL DESTABILIZE AS THE WAVE APPROACHES AND CONVECTION WILL BREAK OUT SOMETIME FROM LATE TUESDAY AFTERNOON INTO WEDNESDAY. WITH THE TIMING OF THIS SECOND WAVE VERY UNCERTAIN...KEPT POPS RELATIVELY LOW OVER 24 H RATHER THAN TRYING TO TIME SPECIFIC TIME AND GO FOR 40 OR 50 POPS. TEMPS ON THU AND FRI WILL BE WELL INTO THE 80S SOUTH OF THE BOUNDARY WITH UPPER 70S TO NEAR 80 NORTH OF THE BOUNDARY. IT SHOULD ALSO STAY WARM ON TUE NIGHT WITH SFC DEW POINTS IN THE 60S ONCE AGAIN. ONCE THIS SECOND WAVE MOVES THROUGH ON WEDNESDAY...SOMEWHAT COOLER AND DRIER AIR WILL MOVE IN. WHILE ECMWF IS LIKELY OVERDONE ON COOLING...EXPECT MAX TEMPS CLOSER TO SEASONAL NORMALS ON THU AND FRI. && .AVIATION... VFR THRU THE NIGHT ALTHO PATCHY FOG CUD DVELOP NR WEAK CDFNT APPROACHING I90. SCT TRW WL BE PSBL THRU 12Z MAINLY N OF I90 AND COUD PRODUCE MVFR CIGS AND VSBYS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && SCHUMACHER
Hazardous weather outlook, Jun 15, 9:56 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 956 AM CDT FRI JUN 15 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 956 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON OR EVENING AS A COLD FRONT APPROACHES INTERSTATE 90. ISOLATED SEVERE STORMS WILL BE POSSIBLE NORTH OF A MARSHALL TO HURON LINE. THE MAIN SEVERE THREAT WILL BE HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH. SCATTERED THUNDERSTORMS MAY REDEVELOP ACROSS THE AREAS AGAIN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE WEATHER EXISTS FROM NEAR HURON TO MARSHALL MINNESOTA SATURDAY AFTERNOON AND NIGHT...WITH A FEW NON SEVERE THUNDERSTORMS POSSIBLE SOUTH TOWARDS INTERSTATE 90. SUNDAY NIGHT SHOULD BRING ANOTHER SHOT FOR SEVERE WEATHER AS A RELATIVELY STRONG COLD FRONT APPROACHES. THE BEST CHANCE FOR SEVERE SUNDAY NIGHT WILL BE WEST OF INTERSTATE 29. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:20 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 26 min |
| Jun 16, 3:07 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 38 min |
| Jun 16, 3:39 PM CDT | Flash Flood Warning | FSD | Minnehaha | 2 hr |
| Jun 16, 5:20 PM CDT | Flash Flood Warning | FSD | Union | 115 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.